MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 04/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause can not be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports " her skin was burned and she had blisters".The cause of the consumer stating she received burns is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of burns or other skin irritations.This is an adverse event for a burn and a risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On 29-apr-2021, a spontaneous report from the united states was received from a consumer regarding a (b)(6) year old female consumer who using thermacare lower back and hip 8hr l/xl 2 ct heat wrap.Medical history included a hysterectomy which "messed her hormones up", seasonal allergies, an amoxicillin allergy, and a penicillin allergy.Concomitant products included zoloft (sertraline).On (b)(6) 2021, the consumer topically applied one thermacare lower back and hip 8hr l/xl heat wrap to the middle of her lower back.After 6 hours, she took off the product as it felt like it was burning her back, she had a burning sensation, and it was painful.She reported the wrap burned her and there was redness.She had 2 blisters on her back, one of which popped and had a scab on it.The blisters were approximately a half inch in diameter and the other one was about 2 inches in diameter.The size of the burn was the size of the heat wrap and it was located where she applied the product.For treatment, she used antibiotic cream and put a large band-aid over the area.The consumer had a nurse that helped her apply the bandage to her back.As of (b)(6) 2021, the consumer had not notified her doctor, she still had the blisters, her back was still reddened, and her back was still in pain.On (b)(6) 2021, it was learned that the consumer planned to make an appointment for medical care on (b)(6) 2021.On (b)(6) 2021, it was learned that the consumer sought out medical treatment by her primary care physician.Her physician performed a physical exam but she did not have any other tests performed.The doctor did diagnose her with burns but did not diagnose the degree of the burn.She did still have 2 blisters on her back which had ruptured and were scabbed over.She was prescribed an unspecified antibiotic ointment which was to be used twice daily for 7 days.The doctor told her it would keep the scarring to a minimum.She did not have any further follow up appointment at this time.It was noted that she does not have to go back to her doctor unless she felt like she needed to.She still had trouble laying on her back due to the pain from the blisters being scabbed over.The area on her back still had a little redness.No additional consumer event information was provided nor expected.

Brand Name
THERMACARE LOWER BACK & HIP 8HR L/XL 2CT
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany
GA 31705
MDR Report Key11871525
Report Number3007593958-2021-00016
Device Sequence Number14431147
Product Code IMD
UDI-Device Identifier00305733010037
UDI-Public00305733010037
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2023
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Device Lot NumberEC7090
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2021
Initial Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight109